Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2015, 8:22 PM CDT for 4 counties in Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 11, 2015, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Linn County, MO, Livingston County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS53 KEAX 120122
SVREAX
MOC079-115-117-211-120200-
/O.NEW.KEAX.SV.W.0099.150612T0122Z-150612T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
LINN COUNTY IN NORTH CENTRAL MISSOURI...
CENTRAL LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST
OF JAMESPORT...AND MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...BROOKFIELD...MARCELINE...WHEELING...GALT...
MEADVILLE...LINNEUS...LACLEDE...BROWNING...BUCKLIN...CHULA...
LAREDO...HUMPHREYS...PURDIN...SAINT CATHERINE...WINIGAN AND NEW
BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3970 9286 3970 9299 3976 9363 4016 9358
4011 9286 4006 9286 4004 9285
TIME...MOT...LOC 0121Z 267DEG 57KT 3994 9363
HAIL...0.75IN
WIND...60MPH
$$
LAFLIN1 follow-up statement
033
WWUS53 KEAX 120157
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 PM CDT THU JUN 11 2015
MOC079-115-117-211-120206-
/O.EXP.KEAX.SV.W.0099.000000T0000Z-150612T0200Z/
GRUNDY MO-LINN MO-LIVINGSTON MO-SULLIVAN MO-
857 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SULLIVAN...CENTRAL
LIVINGSTON...LINN AND SOUTHEASTERN GRUNDY COUNTIES IN NORTH CENTRAL
MISSOURI WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3970 9286 3970 9299 3976 9363 4016 9358
4011 9286 4006 9286 4004 9285
TIME...MOT...LOC 0156Z 267DEG 57KT 3997 9291
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:26 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 11, 6:26 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 617 PM CDT THU JUN 11 2015 VFR conditions at the terminals will give way to MVFR and possibly IFR conditions this evening as a modest front and associated thunderstorms moves through. Latest TEMPO groups in the TAFs highlight the best timing for the storms, though vicinity activity might bubble up ahead of and behind the timed front. Gusty surface winds will veer to the southwest and finally the northwest behind the front late tonight as they bring in MVFR clouds. Confidence in the height of the cloud deck and how long it will hang around though is low. Otherwise, threat of storms Friday afternoon is sufficiently scattered enough that we have left any mention out of the terminals for now. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Cutter
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 11, 7:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST WEATHERBY 39.91N 94.24W
06/11/2015 E0 MPH DEKALB MO PUBLIC
60 MPH WINDS REPORTED AT WEATHERBY.
&&
AEPLocal storm report, Jun 11, 8:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 2 NNE WINSTON 39.90N 94.13W
06/11/2015 E60 MPH DAVIESS MO FIRE DEPT/RESCUE
ESTIMATED 60 MPH.
&&
AEPLocal storm report, Jun 11, 8:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST WEATHERBY 39.91N 94.24W
06/11/2015 E60.00 MPH DEKALB MO PUBLIC
60 MPH WINDS REPORTED AT WEATHERBY. CORRECTED FOR WIND
SPEED.
&&
PMURRAYLocal storm report, Jun 11, 8:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG SAVANNAH 39.94N 94.83W
06/11/2015 ANDREW MO LAW ENFORCEMENT
ESTIMATED 40 TO 50 POWER POLES SNAPPED BETWEEN AMAZONIA
AND SAVANNAH AND ROSENDALE. MULTIPLE TREES UPROOTED IN
SAVANNAH. TIME ESTIMATED FROM RADAR.
&&
PMURRAYLocal storm report, Jun 11, 8:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL SAVANNAH 39.94N 94.83W
06/11/2015 E0.75 INCH ANDREW MO LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL. TIME ESTIMATED FROM RADAR.
&&
PMURRAYLocal storm report, Jun 11, 8:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FLASH FLOOD 2 ENE ROSENDALE 40.05N 94.79W
06/11/2015 ANDREW MO LAW ENFORCEMENT
HWY 48 FLOODING. LOCATION ESTIMATED BASED OFF RADAR
RAINFALL ESTIMATES.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:11 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 6 hr |
| Jun 11, 7:14 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more | 6 hr |
| Jun 11, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 43 min |
| Jun 11, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 36 min |
| Jun 11, 7:32 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 43 min |
| Jun 11, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Livingston | 48 min |
| Jun 11, 7:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 51 min |
| Jun 11, 8:34 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 41 min |
| Jun 11, 8:40 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| Jun 11, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Schuyler | 50 min |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 41 min |
| Jun 11, 9:22 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 38 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 29 min |
| Jun 11, 9:34 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 55 hr |
| Jun 11, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 38 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston, Sullivan | 14 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 40 min |
| Jun 11, 10:28 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 3 hr |
| Jun 11, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 30 min |
| Jun 11, 10:51 PM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 7 hr |
| Jun 11, 11:29 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more | 6 hr |
| Jun 12, 12:42 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 10 hr |
| Jun 12, 1:09 AM CDT | Special Weather Statement | EAX | Sullivan | 36 min |
| Jun 12, 8:36 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 56 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.